Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 53, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 19, 2019, 9:28 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Dec 19, 2019, 12:00 PM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 19, 2019, 9:28 AM CST (15:28 UTC)
- In effect from
- Dec 19, 2019, 12:00 PM CST
- Expired
- Dec 20, 2019, 7:12 PM CST
- In force
- 31 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
226 WGUS44 KMOB 191528 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 928 AM CST Thu Dec 19 2019 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-201527- /O.NEW.KMOB.FL.W.0053.191219T1800Z-191221T1500Z/ /LEKM6.1.ER.191219T1800Z.191220T1200Z.191221T0900Z.NO/ 928 AM CST Thu Dec 19 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Chickasawhay At Leakesville * From this afternoon until Saturday morning * At 9 AM Thursday the stage was...19.9 feet. * Minor flooding is forecast * Flood stage is 20.0 feet. * Forecast to rise above flood stage by this afternoon and continue to rise near 20.5 feet by tomorrow morning. The river will fall below flood stage by early Saturday morning. * At 20.0 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
4 follow-up statements
742 WGUS84 KMOB 200047 FLSMOB Flood Statement National Weather Service Mobile, AL 647 PM CST Thu Dec 19 2019 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-210047- /O.CON.KMOB.FL.W.0053.000000T0000Z-191221T1500Z/ /LEKM6.1.ER.191219T1745Z.191220T1200Z.191221T0900Z.NO/ 647 PM CST Thu Dec 19 2019 The Flood Warning continues for the Chickasawhay At Leakesville * until Saturday morning. * At 6PM Thursday the stage was 20.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * The river will continue rising to near 20.5 feet by tomorrow morning. The river will fall below flood stage Saturday morning. * At 20.0 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
542 WGUS84 KMOB 200318 FLSMOB Flood Statement National Weather Service Mobile, AL 918 PM CST Thu Dec 19 2019 ...The flood warning continues for the following river in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-210317- /O.CON.KMOB.FL.W.0053.000000T0000Z-191221T1500Z/ /LEKM6.1.ER.191219T1745Z.191220T1200Z.191221T0900Z.NO/ 918 PM CST Thu Dec 19 2019 The Flood Warning continues for the Chickasawhay At Leakesville * until Saturday morning. * At 8 PM Thursday the stage was 20.4 feet. * Minor flooding is occurring. * Flood stage is 20 feet. * The river will continue rising to near 20.5 feet by tomorrow morning. The river will fall below flood stage by Saturday morning. * At 20 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
606 WGUS84 KMOB 201556 FLSMOB Flood Statement National Weather Service Mobile, AL 956 AM CST Fri Dec 20 2019 ...The flood warning continues for the following rivers in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-210900- /O.EXT.KMOB.FL.W.0053.000000T0000Z-191221T0900Z/ /LEKM6.1.ER.191219T1745Z.191220T0945Z.191221T0300Z.NO/ 956 AM CST Fri Dec 20 2019 ...Flood Warning extended until late tonight...The Flood Warning continues for the Chickasawhay At Leakesville * until late tonight. * At 9 AM Friday the stage was 20.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * The river will continue to fall to below flood stage by tonight. * At 20.0 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
396 WGUS84 KMOB 210112 FLSMOB Flood Statement National Weather Service Mobile, AL 712 PM CST Fri Dec 20 2019 ...The flood warning is cancelled for the following river in Mississippi... Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && MSC039-041-153-210142- /O.CAN.KMOB.FL.W.0053.000000T0000Z-191221T0900Z/ /LEKM6.1.ER.191219T1745Z.191220T0945Z.191220T2145Z.NO/ 712 PM CST Fri Dec 20 2019 The Flood Warning is cancelled for The Chickasawhay At Leakesville * until late tonight. * At 6 PM Friday the stage was 19.8 feet. * Flood stage is 20 feet. * At 20 feet...Flooding of lowlands will occur. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 19, 5:23 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 19, 5:23 AM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
523 AM CST Thu Dec 19 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...VFR conditions and light north winds prevail
through the forecast period. /49
&&
.PREV DISCUSSION... /issued 403 AM CST Thu Dec 19 2019/
NEAR TERM /Now Through Thursday night/...A weak southern stream shortwave
passes overhead today but will bring no impacts to the local area as
our weather continues to be dominated by a large surface anticyclone
centered over the mid-Atlantic and Southeast states. Thus, cool and
dry northeast flow continues across the local area leading to mostly
clear skies and a dry forecast. Highs this afternoon reach the low
50s, followed by lows in the upper 20s inland to low/mid 30s along
the coast overnight tonight. /49
SHORT TERM /Friday Through Sunday night/...A weak upper level ridge
over the Southeast will slowly meander east on Friday and Saturday
in response to the southern portion of an upper level trough sliding
across the southern Plains. A closed upper low quickly dives
southeast toward the northern Gulf on Saturday evening and while
there are still subtle differences in the timing, the general
consensus is that the upper low will skirt along the northern Gulf
Coast late in the weekend. At the surface, easterly to northeasterly
flow persists on Friday with more of a southerly flow a little
higher up. Rain showers will begin moving into the coastal waters on
Friday, but likely will not spread inland until after midnight. A
surface low quickly organizes over the northern Gulf waters (south
of our CWA) by Saturday afternoon and eventually moves northeast
toward the northern Gulf coast on Sunday.
The GFS solution continues to be faster and more aggressive with the
track as it moves the upper low east of our area Sunday evening and
continues to take the surface low well east of our local area. That
said, the GEFS does not show a closed surface low over the Gulf until
the late Saturday night/early Sunday morning timeframe. The ECMWF
and EPS continue to have a much slower progression of this system
as it lingers the upper low lingering over/near our CWA, not
kicking it east of the area until Monday afternoon. The ECMWF
takes the surface low north into our coastal waters Sunday
afternoon, lingering over the local area through Monday morning.
Regardless of the exact track of the upper/surface low into or near
our area, the overall pattern will result in a rainy weekend for
everyone with breezy conditions near the coast. A good 2-3 inches
of rain is expected over the weekend with the highest amounts
generally south and east of I-65. Rain will spread into the area
during the day on Saturday with the highest rain chances across
the southern portion of the area during the day. Rain chances will
be high across the entire northern Gulf Coast during the
overnight hours of Saturday into early Sunday. Rain will gradually
slide east through the day on Sunday, although rain chances
remain very high through much of the afternoon and evening. As we
alluded to earlier, winds quickly increase over the coastal waters
and along the coast over the weekend in response to the tightening
pressure gradient. So to recap, it will be chilly, rainy, and
breezy along the coast this weekend while just chilly and rainy
further inland.
Swell will begin to increase on Friday and we are currently
carrying a MODERATE risk of rip currents for coastal Alabama and
northwest Florida beaches Friday through the weekend. There is the
potential that we may need to upgrade to a HIGH risk over the weekend,
but that will be assessed on upcoming shifts. 07/mb
LONG TERM /Monday Through Christmas/...The pattern in the long
term is not as dreary, don't worry. A ridge aloft builds into the
Southeast and northern Gulf in the wake of the system that plagues
the region in the short term. If the low lingers across the
region in the short term, then rain will be slow to slide out of
the area on Monday, but nevertheless, it will eventually exit the
area. As ridging builds overhead through mid-week, the area is
left in a dry pattern and there is zero chance for rain on
Christmas Eve or Christmas. Temperatures from Christmas Eve
through the rest of the week look toasty with daytime highs
topping out in the 70s in some spots! The ridge continues on its
trek east as we progress through the week, bringing another shot
for rain late in the week. 07/mb
MARINE...A Small Craft Advisory continues for open Gulf waters until
9 AM CST this morning. A moderate east to northeast flow sets up
thereafter through Friday before strengthening and shifting to more
northerly over the weekend as a surface low deepens over the
northeastern Gulf. Small Craft Advisories will likely be needed
again beginning Friday night and lasting through the weekend. /49
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 9 AM CST this morning for GMZ650-655-
670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 19, 4:19 AM CST, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 419 AM CST Thu Dec 19 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 419 AM CST Thu Dec 19 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a moderate risk for rip currents along area beaches Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-201030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 419 AM CST Thu Dec 19 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm until 9 AM CST this morning. Moderate east to northeast flow will continue to make conditions hazardous for small craft thereafter. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Moderate east to northeast flow will continue to make conditions hazardous for small craft Thursday and Friday. Winds and seas build late Friday through the weekend as a low pressure system deepens over the northern Gulf. Small Craft Advisories will likely be needed beginning Friday night. A Gale Watch or Warning will also be possible, particularly for offshore Gulf waters.
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.